MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS HEALON; OVDS

ABBOTT MEDICAL OPTICS HEALON; OVDS
Model Number HEALON 0.85
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Intraocular Pressure Increased (1937); Vitrectomy (2643)
Date of Event 03/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is not an implantable device.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a patient experienced endophthalmitis post procedure.Healon gv was the viscoelastic used.The date of surgery was (b)(6) 2017.At day two (2) post procedure the patient was seen in the physician¿s office and was 20/20.On friday(b)(6) 2017 the patient called the physician and reported a severe infection.The eye was inflamed, oozing puss, swollen, and had a pressure of 40.The physician sent the patient to a retina specialist and a vitrectomy was performed.The patient was given antibiotic injections.The patient had a retinal hemorrhage.The reporting physician noted that during the procedure the tech folded the intraocular lens (iol) with her gloved fingers.The iol used was a non amo lens.The healon gv product will not be returned as it has already been discarded.Follow up was conducted to obtain the current status of the patient however per the center contact it is unknown.The only additional information the contact provided was the gender and age of the patient and that he was treated with iv antibiotics.
 
Additional Manufacturer Narrative
Catalog number in the initial report was populated with healon 0.85.However the correct catalog number is 10294801.Device evaluation the device was not returned to the manufacturer for evaluation.The reported issue was not confirmed.Retain samples underwent chemistry, microbiological and visual evaluation.Results were within specifications.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no complaints have been reported on this batch previously.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
HEALON
Common Device Name
OVDS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6510169
Report Number3004750704-2017-00015
Device Sequence Number13740474
Product Code LZP
UDI-Device Identifier00385445085417
UDI-Public(01)00385445085417(17)191031(10)UB32621
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2019
Device Model NumberHEALON 0.85
Device Catalogue Number10294801
Device Lot NumberUB32621
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2017
Supplement Date Received by Manufacturer06/16/2017
Initial Report FDA Received Date04/21/2017
Supplement Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR